Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Mobile, AL

June 8, 2007Mobile County, Washington County, Alabama; Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2007, 3:00 PM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 3:00 PM CDT (20:00 UTC)
Expired
Jun 8, 2007, 3:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Mobile County, AL, Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2088 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082000
SVRMOB
ALC097-129-MSC041-082045-
/O.NEW.KMOB.SV.W.0074.070608T2000Z-070608T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LEAKESVILLE...
  NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 345 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEAKESVILLE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PISGAH BY 305 PM CDT...
  ROUNSAVILLE BY 310 PM CDT...
  7 MILES SOUTH OF VINEGAR BEND BY 340 PM CDT...
  DEER PARK...7 MILES NORTHWEST OF CITRONELLE AND 9 MILES NORTHWEST
  OF SIDNEY BY 345 PM CDT...

LAT...LON 3126 8862 3108 8863 3103 8820 3128 8818

$$
1 follow-up statement
000 
WWUS54 KMOB 082039
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT FRI JUN 8 2007

ALC097-129-MSC041-082048-
/O.EXP.KMOB.SV.W.0074.000000T0000Z-070608T2045Z/
WASHINGTON AL-GREENE MS-MOBILE AL-
338 PM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...EAST 
CENTRAL GREENE AND SOUTHWESTERN WASHINGTON COUNTIES HAS BEEN 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING MOVED INTO EXTREME NORTHWEST 
MOBILE COUNTY BUT HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3126 8862 3108 8863 3103 8820 3128 8818

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:40 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 8, 1:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT FRI JUN 8 2007

.UPDATE...DID AN UPDATE TO REMOVE MORNING WORDING AND MAKE MINOR
ADJUSTMENTS.  UPDATE OUT SOON. /29

*** PREVIOUS DISCUSSION FOLLOWS ***

.SHORT TERM TODAY AND TONIGHT...LATEST SFC MAP SHOWS HIGH PRESSURE
CENTERED NEAR THE GA/ NE FL COAST PROGGED TO BUILD WEST THROUGH
TONIGHT. ACROSS THE CENTRAL GULF COAST CONDITIONS WILL REMAIN MUGGY
THROUGH TONIGHT WITH DEWPTS RANGING FROM THE LOW TO MID 70S. LATEST
SATELLITE LOOPS SHOW A WEAKENING SHORT WAVE TROF MOVING EASTWARD
PROGGED TO DAMPEN OUT OVER AL AND NWFL LATER TONIGHT. WITH CONTINUED
FORCING ALOFT AND SUFFICIENT MOISTURE IN THE LOW TO MID LAYERS
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THE BEST CHANCE
OF RAIN WILL BEGIN ALONG THE AL COAST THIS MORNING STRETCHING NORTH
INTO SE MS THEN DEVELOPING TO THE EAST MOSTLY FROM AFTERNOON
HEATING. WILL GO A SLIGHTLY HIGHER THAN GUIDANCE FOR TEMPS THIS
AFTERNOON AND STAY CLOSE TO THE CURRENT 00Z MEX GUIDANCE FOR MINDS
TONIGHT. /32

TODAYS WET MICROBURST RISK IS MODERATE
TODAYS RIP CURRENT RISK IS MODERATE

SATURDAY THROUGH SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL BE
REPLACED BY A SURFACE TROUGH AS A DISSIPATING COLD FRONT STALLS
ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AGAIN ON SATURDAY STARTING ACROSS THE NORTHERN ZONES NEAR THE FRONT
AND MIGRATING SOUTHWARD THROUGHOUT THE DAY. AS THE BOUNDARY STALLS
NEAR THE COAST SATURDAY NIGHT...ISOLATED SHOWERS SHOULD PERSIST INTO
THE EVENING HOURS ACROSS THE COASTAL ZONES BEFORE MOVING OFFSHORE.
AN ISOLATED SHOWER OR TWO COULD POP UP ACROSS THE COASTAL ZONES
SUNDAY AFTERNOON DURING MAXIMUM HEATING...BUT MOISTURE WILL BE
LIMITED. DRY ACROSS THE NORTH. A LIGHT NORTHERLY FLOW AND MOSTLY
SUNNY CONDITIONS ON SUNDAY WILL BRING VERY WARM TEMPERATURES TO THE
FORECAST AREA....WITH MID 90S EXTENDING ALL THE WAY TO THE
IMMEDIATE COAST. /22

&&

.LONG TERM MONDAY THROUGH THURSDAY...UPPER RIDGE REMAINS IN
CONTROL...WHILE A SURFACE TROUGH ACROSS THE REGION WILL BE REPLACED
BY A SURFACE RIDGE REBUILDING ACROSS THE NORTHEAST GULF. LOWS LEVEL
MOISTURE WILL RETURN VERY SLOWLY THROUGH MID WEEK WITH AN INCREASE
IN PRECIPITATION CHANCES FROM 10 PERCENT ON TUESDAY TO 20 PERCENT ON
WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY
ABOVE NORMAL WITH AFTERNOON HIGHS WARMING INTO THE MID 90S INLAND
WITH UPPER 80 ALONG THE BEACHES. /22

&&

.MARINE...HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF
THROUGH MONDAY THEN MOVE EAST THROUGH MIDWEEK. SOUTHERLY WINDS AND
SEAS WILL GRADUALLY DECREASE LATER TODAY AND EARLY TONIGHT FOLLOWED
BY A LIGHT NORTHWEST FLOW EARLY SATURDAY MORNING. A LIGHT SOUTHERLY
WIND FLOW CAN BE EXPECTED SATURDAY AFTERNOON BECOMING NORTH LATE.
SOUTHERLY WINDS AND SEAS WILL BECOME BETTERED DEVELOP SUNDAY THROUGH
TUESDAY AS HIGH PRESSURE BUILDS EAST.  /32

&&

.FIRE...A LIGHT NORTHERLY FLOW AND MOSTLY SUNNY CONDITIONS WILL
RETURN LATE IN THE WEEKEND AS A SURFACE BOUNDARY PUSHES SOUTH OF THE
REGION. A VERY DRY AIRMASS AND WARM AFTERNOON TEMPERATURES WILL
ALLOW AFTERNOON RELATIVE HUMIDITY TO DROP BELOW RED FLAG WARNING
CRITERIA ACROSS THE REGION ON SUNDAY AND MONDAY. THERE WILL BE AN
INCREASE IN THE THREAT OF WILDFIRES...AND THESE CONDITIONS WILL BE
MONITORED FOR FUTURE WATCHES AND WARNINGS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  73  91  71 /  40  20  40  10
PENSACOLA   88  72  91  74 /  40  10  30  10
DESTIN      86  75  88  75 /  40  10  30  10
EVERGREEN   89  71  92  68 /  50  20  50  05
WAYNESBORO  87  72  93  69 /  50  20  40  05
CAMDEN      88  71  93  69 /  50  20  50  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 8, 6:10 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT FRI JUN 8 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY IN
RESPONSE TO INCREASED INSTABILITY AND HIGH MOISTURE CONTENT IN THE
LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE. AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE WEST WILL ALSO AID IN INCREASED LIFT FOR
THUNDERSTORM DEVELOPMENT. DUE TO SOME DRYNESS IN THE MID TO UPPER
LEVELS OF THE ATMOSPHERE A MARGINAL RISK FOR WET MICROBURST
DEVELOPMENT CAN ALSO BE EXPECTED...RESULTING IN ISOLATED CASES OF
DAMAGING STRAIGHT LINE WINDS WITH SOME OF THE STRONGER
THUNDERSTORMS.

DUE TO A MODERATE SOUTHERLY WIND FLOW ALONG THE COAST THERE WILL BE
MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. HOWEVER NO
HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.